Existence results of fractional integro-differential equations with m-point multi-term fractional order integral boundary conditions
© Sudsutad and Tariboon; licensee Springer 2012
Received: 19 April 2012
Accepted: 9 August 2012
Published: 30 August 2012
In this article, we present some new existence and uniqueness results for nonlinear fractional integro-differential equations with m-point multi-term fractional order integral boundary conditions. Our results are based on the Banach contraction principle and Krasnoselskii’s fixed point theorem.
Keywordsexistence Caputo fractional derivative Riemann-Liouville fractional integral integral boundary value problem
Differential equations of fractional order arise in several research areas of science and engineering, such as physics, chemistry, aerodynamics, electro-dynamics of complex medium, polymer rheology, electrical networks, control of dynamical systems, etc. Fractional differential equations provide an excellent tool for description of memory and hereditary properties of various materials and processes. Some recent contributions to the theory of fractional differential equations and its applications can be seen in [1–5].
Recently, many researchers have given attention to the existence of solutions of the initial and boundary value problems for fractional differential equations. There are some papers that have studied the existence of solutions to boundary value problems with two-point, three-point, multi-point or integral boundary conditions. See for examples [6–30]. However, to the best of the authors’ knowledge, there are only a few papers that consider nonlinear fractional differential equations with nonlocal fractional order integral boundary conditions, see [31–33].
and is such that . Let be a Banach space and denote the Banach space of all continuous functions from endowed with a topology of uniform convergence with the norm denoted by .
In this case, the boundary condition corresponds to intervals of area under the curve of solution from to for .
provided that exists, where denotes the integer part of the real number q.
provided that such integral exists.
provided the right-hand side is pointwise defined on .
Lemma 2.1 (see )
where , ().
for some , ().
We state a result due to Krasnoselskii  which is needed to prove the existence of at least one solution of the problem (1.1)-(1.2).
A is compact and continuous,
B is a contraction mapping.
Then there exists such that .
for some constants .
Substituting the values of and in (2.5), we obtain the solution (2.4). □
3 Main results
Now we are in the position to establish the main result. Our first result is based on Banach’s fixed point theorem.
Theorem 3.1 Assume that is jointly continuous and maps bounded subsets of in to relatively compact subsets of X, and is continuous with . In addition, suppose that there exist positive constants , such that
() , for all , ,
() , where Ω is defined by (2.7).
Then the problem (1.1)-(1.2) has a unique solution.
By (), , therefore, F is a contraction. Hence, by the Banach fixed point theorem, we get that F has a fixed point which is a unique solution of the problem (1.1)-(1.2). □
Our second result is based on Krasnoselskii’s fixed point theorem.
for all , where .
Then the BVP (1.1)-(1.2) has at least one solution on .
Hence, U is a contraction mapping.
Next, we show that S is compact and continuous.
which is independent of x. As , the right-hand side of the above inequality tends to zero. So, S is relatively compact on . Hence, by Arzelá-Ascoli theorem, S is compact on . Thus, all the assumptions of Theorem 2.2 are satisfied. As a consequence of Theorem 2.2, we have that the boundary value problem (1.1)-(1.2) has at least one solution on . This completes the proof. □
4 An example
Hence, by Theorem 3.1, the boundary value problem (4.1)-(4.2) has a unique solution on .
This research is supported by the Centre of Excellence in Mathematics, the Commission on Higher Education, Thailand.
- Hilfer R: Fractional Calculus in Physics. World Scientific, Singapore; 2000.MATHView ArticleGoogle Scholar
- Kilbas AA, Srivastava HM, Trujillo JJ: Theory and Applications of Fractional Differential Equations. Elsevier, Amsterdam; 2006.MATHGoogle Scholar
- Mainardi F: Fractional Calculus and Waves in Linear Viscoelasticity: An Introduction to Mathematical Models. Imperial College Press, Singapore; 2010.View ArticleGoogle Scholar
- Podlubny I: Fractional Differential Equations. Academic Press, New York; 1999.MATHGoogle Scholar
- Sabatier J, Agrawal OP, Machado JAT (Eds): Advances in Fractional Calculus: Theoretical Developments and Applications in Physics and Engineering. Springer, Dordrecht; 2007.Google Scholar
- Agarwal RP, Ahmad B: Existence theory for anti-periodic boundary value problems of fractional differential equations and inclusions. Comput. Math. Appl. 2011, 62: 1200-1214. 10.1016/j.camwa.2011.03.001MATHMathSciNetView ArticleGoogle Scholar
- Ahmad B, Nieto JJ: Existence results for nonlinear boundary value problems of fractional integrodifferential equations with integral boundary conditions. Bound. Value Probl. 2009., 2009: Article ID 708576Google Scholar
- Ahmad B, Nieto JJ: Solvability of nonlinear Langevin equation involving two fractional orders with Dirichlet boundary conditions. Int. J. Differ. Equ. 2010., 2010: Article ID 649486Google Scholar
- Ahmad B, Nieto JJ, Alsaedi A, El-Shahed M: A study of nonlinear Langevin equation involving two fractional orders in different intervals. Nonlinear Anal., Real World Appl. 2012, 13: 599-606. 10.1016/j.nonrwa.2011.07.052MATHMathSciNetView ArticleGoogle Scholar
- Ahmad B, Ntouyas SK, Alsaedi A: New existence results for nonlinear fractional differential equations with three-point integral boundary conditions. Adv. Differ. Equ. 2011., 2011: Article ID 107384Google Scholar
- Ahmad B, Sivasundaram S: On four-point nonlocal boundary value problems of nonlinear integro-differential equations of fractional order. Appl. Math. Comput. 2010, 217: 480-487. 10.1016/j.amc.2010.05.080MATHMathSciNetView ArticleGoogle Scholar
- Ahmad B, Sivasundaram S: Theory of fractional differential equations with three-point boundary conditions. Commun. Appl. Anal. 2008, 12: 479-484.MATHMathSciNetGoogle Scholar
- Bai Z, Qiu T: Existence of positive solution for singular fractional differential equation. Appl. Math. Comput. 2009, 215: 2761-2767. 10.1016/j.amc.2009.09.017MATHMathSciNetView ArticleGoogle Scholar
- Benchohra M, Hamani S, Ntouyas SK: Boundary value problems for differential equations with fractional order. Surv. Math. Appl. 2008, 3: 1-12.MATHMathSciNetGoogle Scholar
- Benchohra M, Hamani S, Ntouyas SK: Boundary value problems for differential equations with fractional order and nonlocal conditions. Nonlinear Anal. 2009, 71: 2391-2396. 10.1016/j.na.2009.01.073MATHMathSciNetView ArticleGoogle Scholar
- Cabada A, Wang G: Positive solutions of nonlinear fractional differential equations with integral boundary value conditions. J. Math. Anal. Appl. 2012, 389: 403-411. 10.1016/j.jmaa.2011.11.065MATHMathSciNetView ArticleGoogle Scholar
- Chai G: Existence results for boundary value problems of nonlinear fractional differential equations. Comput. Math. Appl. 2011, 62: 2374-2380. 10.1016/j.camwa.2011.07.025MATHMathSciNetView ArticleGoogle Scholar
- Cui Y: Existence results for singular boundary value problem of nonlinear fractional differential equation. Abstr. Appl. Anal. 2011., 2011: Article ID 605614Google Scholar
- Hamani S, Benchohra M, Graef JR: Existence results for boundary-value problems with nonlinear fractional differential inclusions and integral conditions. Electron. J. Differ. Equ. 2010, 2010(20):1-16.MathSciNetView ArticleGoogle Scholar
- Jia M, Liu X: Three nonnegative solutions for fractional differential equations with integral boundary conditions. Comput. Math. Appl. 2011, 62: 1405-1412. 10.1016/j.camwa.2011.03.026MATHMathSciNetView ArticleGoogle Scholar
- Liu X, Jia M: Multiple solutions for fractional differential equations with nonlinear boundary conditions. Comput. Math. Appl. 2010, 59: 2880-2886. 10.1016/j.camwa.2010.02.005MATHMathSciNetView ArticleGoogle Scholar
- Nyamoradi N: Existence of solutions for multi point boundary value problems for fractional differential equations. Arab J. Math. Sci. 2012, 18: 165-175. 10.1016/j.ajmsc.2012.01.002MATHMathSciNetView ArticleGoogle Scholar
- Rehman MU, Khan RA: Existence and uniqueness of solutions for multi-point boundary value problems for fractional differential equations. Appl. Math. Lett. 2010, 23: 1038-1044. 10.1016/j.aml.2010.04.033MATHMathSciNetView ArticleGoogle Scholar
- Rehman MU, Khan RA, Asif NA: Three point boundary value problems for nonlinear fractional differential equations. Acta Math. Sci. 2011, 31: 1337-1346.MATHMathSciNetView ArticleGoogle Scholar
- Su X, Zhang S: Solutions to boundary-value problems for nonlinear differential equations of fractional order. Electron. J. Differ. Equ. 2009, 2009(26):1-15.MATHMathSciNetGoogle Scholar
- Tian Y, Zhou Y: Positive solutions for multipoint boundary value problem of fractional differential equations. J. Appl. Math. Comput. 2012, 38: 417-427. 10.1007/s12190-011-0487-yMATHMathSciNetView ArticleGoogle Scholar
- Wang Y, Liu L, Wu Y: Positive solutions for a nonlocal fractional differential equation. Nonlinear Anal. 2011, 74: 3599-3605. 10.1016/j.na.2011.02.043MATHMathSciNetView ArticleGoogle Scholar
- Zhao Y, Sun S, Han Z, Li Q: The existence of multiple positive solutions for boundary value problems of nonlinear fractional differential equations. Commun. Nonlinear Sci. Numer. Simul. 2011, 16: 2086-2097. 10.1016/j.cnsns.2010.08.017MATHMathSciNetView ArticleGoogle Scholar
- Zhong W, Lin W: Nonlocal and multi-point boundary value problem for fractional differential equations. Comput. Math. Appl. 2010, 59: 1345-1351. 10.1016/j.camwa.2009.06.032MATHMathSciNetView ArticleGoogle Scholar
- Zhou WX, Chu YD: Existence of solutions for fractional differential equations with multi-point boundary conditions. Commun. Nonlinear Sci. Numer. Simul. 2012, 17: 1142-1148. 10.1016/j.cnsns.2011.07.019MATHMathSciNetView ArticleGoogle Scholar
- Ahmad B, Nieto JJ: Riemann-Liouville fractional integro-differential equations with fractional nonlocal integral boundary conditions. Bound. Value Probl. 2011., 2011: Article ID 36Google Scholar
- Sudsutad W, Tariboon J: Boundary value problems for fractional differential equations with three-point fractional integral boundary conditions. Adv. Differ. Equ. 2012., 2012: Article ID 93Google Scholar
- Wang G, Liu W, Ren C: Existence of solutions for multi-point nonlinear differential equations of fractional orders with integral boundary conditions. Electron. J. Differ. Equ. 2012, 2012(54):1-10.MATHMathSciNetGoogle Scholar
- Krasnoselskii MA: Two remarks on the method of successive approximations. Usp. Mat. Nauk 1955, 10: 123-127.MathSciNetGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/2.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.